MAUDE Adverse Event Report: AVANOS MEDICAL ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 600 ML, 2-14 ML/HR; ELASTOMERIC - SAF

AVANOS MEDICAL ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 600 ML, 2-14 ML/HR; ELASTOMERIC - SAF
Model Number CB6004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 09/28/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.The device history record for the reported lot number, 0202983490, was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.Root cause could not be determined.All information reasonably known as of 17-oct-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: 750 ml.Flow rate: 14 ml/hr.Procedure: rib fractures.Cathplace: subpleural nerve block.It was reported that a patient died associated with the use of an elastomeric pump.The patient was an (b)(6) female patient that had nine rib fractures after being involved in a car accident.Surgery was performed on the patient on (b)(6) 2018.A catheter was placed on the subpleural nerve block for use with an on-q pump following the surgery.The patient was reported to be doing well post-op.On (b)(6) 2018 it was noted that the patient's oxygen level desaturated rapidly and went into pea (pulseless electrical activity).The patient died with an unknown cause of death.No drug level in the blood was assessed and no autopsy was performed.
 
Additional Manufacturer Narrative
All information reasonably known as of 09-nov-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Additional information received on 19-oct-2019 stated that nurse who was present did not think that the patient had typical local anesthetic toxicity from the on-q pump.The patient was decompensated about one hour before she stopped breathing.The patient exhibited stroke-like symptoms, weakness in the arm on the left side of the body.The computed tomography scan was clear and did not show any ischemic stroke.The patient stopped breathing quickly, her chest tube came out, and she was also bleeding.The actual cause of death was not shared by the hospital.

Brand Name
ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 600 ML, 2-14 ML/HR
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
AVANOS MEDICAL
43 discovery
suite 100
irvine CA 92618
MDR Report Key7986304
Report Number2026095-2018-00111
Device Sequence Number16570822
Product Code MEB
UDI-Device Identifier30680651134760
UDI-Public30680651134760
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/24/2020
Device Model NumberCB6004
Device Catalogue Number101347603
Device Lot Number0202983490
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer10/19/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date11/16/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age80 YR